MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER SONICISION; INSTRUMENT, ULTRASONIC SURGICAL

COVIDIEN MFG DC BOULDER SONICISION; INSTRUMENT, ULTRASONIC SURGICAL
Model Number SCD7A26
Medical Device Problem Codes Failure to Fire (2610); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during procedure, the device stopped working due to something around the jaw.There were pieces found lodged inside the jaw that were dark and almost plastic like.The case was very bloody.Advised the nurse to clean the jaws in water but the nurse kept using raytec to wipe the jaw and the raytec got caught on the outside of the jaws.Once dislodging the pieces from the jaw, the error red light came on and it smoked when activated.Replaced the device and used the same generator and same battery and the next device worked fine.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, during whipple procedure, the device stopped working due to particles inside the joint of the jaw.It worked for about 4 hours before it stopped.It was unknown if the plastic part in the jaws melted.It was also unknown if any part of the device completely detached or if any piece fell into the patient¿s cavity.X-ray was not needed to locate the piece in order to retrieve it, and there was no any additional medical procedure needed to remove the piece from the patient.There were pieces found lodged inside the jaw that were dark and almost plastic like.The case was very bloody.Advised the nurse to clean the jaws in water but the nurse kept using raytec to wipe the jaw and the raytec got caught on the outside of the jaws.Once dislodging the pieces from the jaw, the error red light came on and it smoked when activated.Replaced the device and used the same generator and same battery and the next device worked fine.There was no patient injury.

Brand Name
SONICISION
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer (Section G)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19046461
Report Number1717344-2024-00892
Device Sequence Number8548937
Product Code LFL
UDI-Device Identifier10884521794788
UDI-Public10884521794788
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K212301
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSCD7A26
Device Catalogue NumberSCD7A26
Device Lot Number30460162X
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2024
Supplement Date Received by Manufacturer04/01/2024
Initial Report FDA Received Date04/04/2024
Supplement Report FDA Received Date04/29/2024
Date Device Manufactured02/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown